Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 249, NWS North Platte, NE

September 7, 2006Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 7, 2006, 2:59 PM MDT for Cherry County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2006, 2:59 PM MDT (20:59 UTC)
Expired
Sep 7, 2006, 4:00 PM MDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 072100
SVRLBF
NEC031-072200-
/O.NEW.KLBF.SV.W.0249.060907T2059Z-060907T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
259 PM MDT THU SEP 7 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 400 PM MDT

* AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY
  ROAD...OR ABOUT 38 MILES NORTHWEST OF MULLEN...AND MOVING SOUTH    
  AT 15 MPH. AN ADDITIONAL SEVERE THUNDERSTORM WAS LOCATED 20 MILES  
  SOUTHEAST OF MERRIMAN...ALSO MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES EAST OF MOTHER LAKE BY 320 PM MDT...
  7 MILES WEST OF WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE
  MIDDLE LOUP RIVER BY 330 PM MDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4292 10124 4295 10196 4210 10199 4210 10129

$$

JWS
2 follow-up statements
000 
WWUS53 KLBF 072128
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
428 PM CDT THU SEP 7 2006

NEC031-072200-
/O.CON.KLBF.SV.W.0249.000000T0000Z-060907T2200Z/
CHERRY NE-
328 PM MDT THU SEP 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR WESTERN CHERRY COUNTY...

AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES NORTH OF DIPPING VAT MEADOW...OR 
ABOUT 33 MILES SOUTHEAST OF GORDON...MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIPPING VAT MEADOW BY 350 PM MDT...
  7 MILES WEST OF MOTHER LAKE BY 400 PM MDT...

LAT...LON 4292 10124 4259 10203 4210 10202 4210 10129

$$

KAR
000 
WWUS53 KLBF 072153
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT THU SEP 7 2006

NEC031-072202-
/O.EXP.KLBF.SV.W.0249.000000T0000Z-060907T2200Z/
CHERRY NE-
352 PM MDT THU SEP 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY EXPIRES
AT 400 PM MDT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTH ACROSS 
WESTERN CHERRY COUNTY. BRIEF HEAVY RAIN...PEA SIZE HAIL...AND GUSTY 
WINDS MAY STILL OCCUR WITH THE STRONGER STORMS. 

LAT...LON 4292 10124 4259 10203 4210 10202 4210 10129

$$
KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:53 PM MDT, 6 minutes earlier.

Area forecast discussion, Sep 7, 2:53 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT THU SEP 7 2006

.DISCUSSION...
TROF ENTERING THE NW FA THIS AFTN WITH SCT THUNDERSTORMS...SOME
REACHING SEVERE LIMITS...FIRING ALONG THE TROF. HAIL THE PRIMARY
THREAT. THUNDERSTORMS ARE SURFACE BASED WITH LAPS SHOWING NO CAP AND
MARGINAL INSTABILITY...BUT FREEZING LEVEL ONLY 12.5KFT...THUS DOESNT
TAKE MUCH TO GET HAIL. EXPECT THUNDERSTORMS TO DIMINISH AFTER LOSE OF
HEATING...ALTHOUGH A FEW ISOLD SHOWERS TO CONTINUE OVERNIGHT EARLY.

TROF SLOW TO PROGRESS SOUTHEASTWARD WITH COLD FRONT TO PLOW INTO THE
CWA TOMORROW. THUNDERSTORMS EXPECTED TO FIRE AGAIN ALONG THE FRONT.
MODELS IN DISAGREEMENT ON EXTENT OF COVERAGE...HOWEVER EXPECT AT
LEAST SCATTERED.

THEN A SURFACE LOW DEVELOPS ACROSS EASTERN CO ON SATURDAY PRODUCING
SHOWERS WITH ISOLATED THUNDER TO WRAP N AROUND THE LOW. SOUTHERN
FA BEST CHANCE FOR SIGNIFICANT RAINFALL...AS LOW TRACKS E ACROSS KS.

AFTER LOW EXITS...A RETURN TO MILD AND DRY CONDITIONS EXPECT AT THIS
TIME WITH WEAK RIDGING. ECMWF HINTING AT ANOTHER TROF FOR MID NEXT
WEEK...HOWEVER WILL WAIT TO SEE IF SMALL POPS ARE WARRANTED AFTER
MODELS BECOME A LITTLE MORE CONSISTENT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

MASEK
Hazardous weather outlook, Sep 7, 2:53 PM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT THU SEP 7 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-081030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
353 PM CDT THU SEP 7 2006 /253 PM MDT THU SEP 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

UNSTABLE CONDITIONS AND A WEAK SURFACE TROUGH WILL COMBINE TO
PRODUCE ISOLATED THUNDERSTORMS THIS EVENING IN WESTERN AND NORTH
CENTRAL NEBRASKA. A FEW STRONG STORMS...CAPABLE OF PRODUCING
MARGINALLY SEVERE HAIL AND WIND GUSTS ARE POSSIBLE WEST OF
HIGHWAY 83. THE ACTIVITY WILL DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SURFACE FRONT COMBINED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM
MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY
AND SATURDAY NIGHT IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS
BEGINNING LATE FRIDAY AFTERNOON AND CONTINUING THROUGH SATURDAY
NIGHT. THE SYSTEM WILL EXIT LATE SUNDAY WITH SHOWERS AND POSSIBLY
A FEW THUNDERSTORMS LINGERING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

In the hours before

Local storm report, Sep 7, 2:05 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT THU SEP 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             7 S GORDON              42.71N 102.20W
09/07/2006  E0.88 INCH       SHERIDAN           NE   PUBLIC

            HAIL STARTING TO COVER THE GROUND.

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 1:49 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan41 min
Sep 7, 2:09 PM MDTSevere Thunderstorm WarningLBFCherry51 min
Sep 7, 3:50 PM MDTSevere Thunderstorm WarningLBFCherry40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.